Aa
Aa
A
A
A
Close
Avatar universal

DHEA and enlarged thyroid

What are possible causes for an abnormal increase in DHEA to several times normal range in a young male of about 26?  (The change is accompanied by an enlarged thyroid.)  

2 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Such a condition can likely result from the ingestion of an over the counter supplement called DHEA, or a similar "safer" one called 7-keto DHEA. I also was 26 when I started taking 7-keto for athletic performance.  Several months later I developed several problems including the right side of my thyroid's being enlarged.  Also I have other unpleasant side effects. I am now 27 and had my thyroid ultrasound done recently.  Supplements like DHEA are dangerous , especially for young people. Its like taking steroids except is messes with the thyroid. If you want to get in touch , send me a message and ill give you my contact info
Helpful - 0
393685 tn?1425812522
In agreement with taking the supplement DHEA 7 keto - also other wieght building and preformace products can cause endocrine issues.

Taking T3 hormone, adding in testosterone builders etc.
Helpful - 0
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.